MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient has difficulties with clarity in changes in the environment, does not see well at the long and intermediate distance, that the objects in its peripheral vision seem misaligned.The patient stated that, after the surgery, the patient no longer had any quality of life, he was unable to drive, use a computer and could not even see a person across the street.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the patient reported their symptoms and issues.The patient suspects the choice of lenses by the physician.The patient was instructed on the iol adaptation period, instructed to contact the physician to align expectations and adaptation time, and instructed on our intraocular lens portfolio.Follow up attempts were made for additional information.The new information indicated that patient difficulties continued.The patient added that the doctor told him he would only need glasses to read leaflets but that was not the case.The patient was scheduled to see an ophthalmologist on january 31st to get more details and then fill out the form.However, no further information has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating the patient reported that still has the same difficulty seeing, can no longer do the routine things that used to do and would not be able to renew driving license and is missing out on many things because of the cataract surgery.Now the doctor has suggested that to have cataract surgery in left eye.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18737418
Report Number1119421-2024-00304
Device Sequence Number7229372
Product Code POE
UDI-Device Identifier00380652422093
UDI-Public00380652422093
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberDFT415
Device Lot Number15075189
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/26/2024
04/24/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/22/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale